Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 29, 2016, 3:22 AM CST. It took effect at Jan 29, 2016, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2016, 3:22 AM CST (09:22 UTC)
- In effect from
- Jan 29, 2016, 6:00 PM CST
- Expired
- Jan 30, 2016, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
197 WHUS73 KMKX 290922 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 AM CST FRI JAN 29 2016 ...BRISK SOUTHERLY WINDS AND HIGH WAVES TONIGHT... .BRISK SOUTH WINDS AND HIGH WAVES WILL DEVELOP TONIGHT AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN CANADA AND ITS COLD FRONT APPROACHES FROM THE WEST. THE WINDS WILL SHIFT TO THE WEST TO SOUTHWEST WITH THE FRONTAL PASSAGE BUT WITH GRADUALLY DIMINISHING WINDS THROUGH SATURDAY. LMZ643-644-291730- /O.NEW.KMKX.SC.Y.0011.160130T0200Z-160130T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 322 AM CST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST SATURDAY. * WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS...VEERING WEST TO SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. * WAVES: BUILDING TO 3 TO 6 FEET THIS EVENING AND LASTING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MG
5 follow-up statements
812 WHUS73 KMKX 291518 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 918 AM CST FRI JAN 29 2016 ...BRISK SOUTHERLY WINDS AND HIGH WAVES TONIGHT... .BRISK SOUTH WINDS AND HIGH WAVES WILL DEVELOP TONIGHT AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN CANADA AND ITS COLD FRONT APPROACHES FROM THE WEST. THE WINDS WILL SHIFT TO THE WEST TO SOUTHWEST WITH THE FRONTAL PASSAGE BUT WITH GRADUALLY DIMINISHING WINDS THROUGH SATURDAY. LMZ645-646-292330- /O.EXB.KMKX.SC.Y.0011.160130T0000Z-160130T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 918 AM CST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY. * WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS...VEERING WEST TO SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. * WAVES: BUILDING TO 3 TO 5 FEET THIS EVENING AND LASTING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-292330- /O.CON.KMKX.SC.Y.0011.160130T0200Z-160130T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 918 AM CST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST SATURDAY... * WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS...VEERING WEST TO SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. * WAVES: BUILDING TO 3 TO 6 FEET THIS EVENING AND LASTING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BSH WWW.WEATHER.GOV/MKX
634 WHUS73 KMKX 292049 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 249 PM CST FRI JAN 29 2016 ...BRISK SOUTHERLY WINDS AND HIGH WAVES TONIGHT... .BRISK SOUTH WINDS AND HIGH WAVES WILL DEVELOP TONIGHT AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN CANADA AND ITS COLD FRONT APPROACHES FROM THE WEST. THE WINDS WILL SHIFT TO THE WEST TO SOUTHWEST WITH THE FRONTAL PASSAGE BUT WITH GRADUALLY DIMINISHING WINDS THROUGH SATURDAY. LMZ645-646-300500- /O.CON.KMKX.SC.Y.0011.160130T0000Z-160130T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 249 PM CST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... * WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS...VEERING WEST TO SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. * WAVES: BUILDING TO 3 TO 5 FEET THIS EVENING AND LASTING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-300500- /O.CON.KMKX.SC.Y.0011.160130T0200Z-160130T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 249 PM CST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST SATURDAY... * WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS...VEERING WEST TO SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. * WAVES: BUILDING TO 3 TO 6 FEET THIS EVENING AND LASTING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SPM WWW.WEATHER.GOV/MKX
879 WHUS73 KMKX 300326 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 926 PM CST FRI JAN 29 2016 ...BRISK SOUTHERLY WINDS AND HIGH WAVES TONIGHT... .BRISK SOUTH WINDS AND HIGH WAVES WILL CONTINUE INTO THE OVERNIGHT AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN CANADA AND A TRAILING COLD FRONT APPROACHES FROM THE WEST. THE WINDS WILL SHIFT TO THE SOUTHWEST...THEN WEST WITH THE FRONTAL PASSAGE...WITH GRADUALLY DIMINISHING WINDS THROUGH SATURDAY. LMZ645-646-301130- /O.CON.KMKX.SC.Y.0011.000000T0000Z-160130T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 926 PM CST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WINDS: SOUTH 15 TO 25 KNOTS...VEERING WEST TO SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-301130- /O.CON.KMKX.SC.Y.0011.000000T0000Z-160130T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 926 PM CST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS: SOUTH 15 TO 25 KNOTS WITH HIGHER GUSTS...VEERING SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. * WAVES: 4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE IN THE OVERNIGHT...AND 2 TO 4 FEET BY MID-MORNING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
871 WHUS73 KMKX 300852 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 AM CST SAT JAN 30 2016 ...BRISK SOUTHWEST WINDS DIMINISHING... .BRISK SOUTHWEST WINDS AHEAD OF LOW PRESSURE NORTH OF LAKE SUPERIOR WILL GRADUALLY DIMINISH AS THE LOW MOVES EAST. LMZ645-646-301200- /O.CON.KMKX.SC.Y.0011.000000T0000Z-160130T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 252 AM CST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS: SOUTHWEST 15 TO 25 KNOTS...VEERING WEST 10 TO 15 KNOTS THIS MORNING. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * WINDS: SOUTH 15 TO 25 KNOTS WITH HIGHER GUSTS...VEERING SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. * WAVES: 4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE IN THE OVERNIGHT...AND 2 TO 4 FEET BY MID-MORNING SATURDAY. && $$ LMZ643-644-301500- /O.CON.KMKX.SC.Y.0011.000000T0000Z-160130T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 252 AM CST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS: SOUTHWEST 15 TO 25 KNOTS...VEERING WEST 10 TO 15 KNOTS THIS MORNING. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
454 WHUS73 KMKX 301206 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 606 AM CST SAT JAN 30 2016 ...SOUTHWEST WINDS DIMINISHING... .SOUTHWEST WINDS AHEAD OF LOW PRESSURE NORTH OF LAKE SUPERIOR WILL GRADUALLY DIMINISH AS THE LOW MOVES EAST. LMZ645-646-301315- /O.EXP.KMKX.SC.Y.0011.000000T0000Z-160130T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 606 AM CST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LMZ643-644-301500- /O.CON.KMKX.SC.Y.0011.000000T0000Z-160130T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 606 AM CST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS: SOUTHWEST 15 TO 20 KNOTS...VEERING WEST 10 TO 15 KNOTS THIS MORNING. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 9:15 PM CST, 6 hours 7 minutes earlier.
Area forecast discussion, Jan 28, 9:15 PM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 PM CST THU JAN 28 2016 .UPDATE... && .AVIATION/06Z TAFS/... WIDESPREAD STRATOCUMULUS DECK AROUND 35 HUNDRED FEET WILL GRADUALLY SCATTER OUT FROM THE NORTHWEST TONIGHT. AS A SURFACE RIDGE AXIS DRAWS CLOSER. ALL IN ALL LOOKS QUIET TONIGHT INTO FRIDAY AS MID LEVEL RIDGING STARTS TO TAKE HOLD AND SFC RIDGE AXIS SLIDES ACROSS LATER TONIGHT INTO EARLY FRIDAY. DEVELOPING WARM AIR ADVECTION AND AN APPROACHING SHORTWAVE WILL BRING LOWERING CIGS AND LIGHT MIXY PRECIP BACK INTO THE FORECAST FRIDAY. && MARINE... THE SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT AS A RIDGE OF HIGH PRESSURE APPROACHES. INCREASING SOUTH WINDS WILL LIKELY BRING WINDS AND WAVES BACK TO SMALL CRAFT ADVISORY LEVELS FRIDAY NIGHT. && .PREV DISCUSSION... /ISSUED 335 PM CST THU JAN 28 2016/ TONIGHT - CONFIDENCE...MEDIUM VORT LOBE AND FRONTAL BOUNDARY ASSOCIATED WITH EARLIER PRECIP HAVE BOTH EXITED THE AREA AND COLD AND DRY ADVECTION IS UNDERWAY AND WILL PERSIST FOR MUCH OF THE NIGHT. ECMWF AND GFS 2 METER TEMPS ARE REALLY CRASHING INTO PARTS OF SC WIT LATER TONIGHT DUE TO ARRIVING RIDGE AXIS AND ANTICIPATED CLEARING TRENDS. HAVE TRENDED A BIT IN THAT DIRECTION BUT STILL PLENTY OF MIXING ONGOING AND CLOUD COVER TO DEAL WITH. SEEING TRENDS TOWARDS LESS CLOUD COVER IN FAR NW WI AND IN THE NE WHERE IT LOOKS TO BECOMING A BIT MORE CELLULAR IN NATURE. FRIDAY - CONFIDENCE...MEDIUM NARROW NORTH/SOUTH SURFACE RIDGE AXIS PROGGD TO BISECT THE STATE AT THE OUTSET WITH A RAPID SHIFT TO THE OH VLY BY DAYS END. SRLY RETURN FLOW SETS UP WITH SOUTHWEST 850 MILLIBAR FLOW LEADING TO INCREASING WAA. ANY PRECIP ASSOC WITH APPCH SYSTEM LOOKS LIKE IT WILL HOLD OFF TO OUR NORTHWEST TO KEEP THE DAYTIME DRY ACRS SRN WI. 925 TEMPS RISE INTO THE -2 TO -5C RANGE WHICH WOULD SUGGEST READINGS HIGHER THAN WHAT MOS IS INDICATING. HOWEVER BUFKIT SHOWS MUCH OF THE RETURN WARMTH RIDING ABOVE THE LOWER LEVEL INVERSION. THIS PLUS INCREASING CLOUDS SHOULD KEEP TEMPS CLOSER TO THE MOS VALUES. FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM. OPEN-WAVE TROUGH INITIALLY OVER THE UPPER MISSISSIPPI VALLEY WILL TRANSLATE THROUGH THE GREAT LAKES ON SATURDAY...AND INTO NEW ENGLAND SATURDAY EVENING. WARM ADVECTION WILL COMMENCE OVER THE LOCAL FORECAST AREA FRIDAY EVENING WITH A GRADUAL MOISTENING OF THE ATMOSPHERIC COLUMN OVERNIGHT. THERE WILL BE A CHANCE FOR VERY LIGHT PRECIPITATION LATE FRIDAY NIGHT AS ADDITIONAL SUPPORT ARRIVES IN THE FORM OF CYCLONIC VORTICITY ADVECTION ASSOCIATED WITH THE APPROACHING MID-LEVEL TROUGH. TOP DOWN METHODOLOGY SUPPORTS A MIXTURE OF SLEET AND SNOW...TRENDING TOWARDS LIGHT RAIN OR LIGHT FREEZING RAIN ACROSS SOUTHERN PORTIONS OF OUR SERVICE AREA. AMOUNTS SHOULD BE VERY LIGHT. SATURDAY WILL BE QUIET AND MILD WITH 925 TEMPERATURES WARMING ABOVE 0 C. THIS SUGGESTS AFTERNOON HIGHS MOSTLY IN THE 40S F. SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE IS MEDIUM. A LOW AMPLITUDE IMPULSE WILL ADVANCE FROM THE MID MISSOURI VALLEY SATURDAY EVENING INTO THE UPPER GREAT LAKES ON SUNDAY. ASSOCIATED SFC LOW PASSES JUST TO OUR NORTH WITH ATTENDANT COLD FRONT SWEEPING THROUGH THE LOCAL AREA SUNDAY AFTERNOON. 925 MB TEMPERATURES SUPPORT HIGHS IN THE LOWER 40S DURING THE EARLY AFTERNOON WITH FALLING TEMPERATURES FOLLOWING THE FRONTAL PASSAGE. LIGHT PRECIPITATION SHOULD BREAK OUT IN WARM ADVECTION REGIME ON SUNDAY WITH THERMAL PROFILES SUPPORTING LIGHT RAIN. PRECIPITATION MAY END AS LIGHT SNOW SUNDAY NIGHT AS TEMPERATURES COOL...BUT FORCING FOR UPWARD VERTICAL MOTION IS WANING BY THIS TIME SO ANY ACCUMULATIONS WOULD BE MINOR. MONDAY...FORECAST CONFIDENCE IS HIGH. THIS APPEARS TO BE A QUIET PERIOD FOR SOUTHERN WISCONSIN WITH WEAK HIGH PRESSURE AND DRYING IN THE LOW LEVELS. TEMPERATURES SHOULD BE A TAD COOLER THAN ON SUNDAY...BUT WILL REMAIN ABOVE SEASONAL NORMALS. OUR ATTENTION THEN TURNS TOWARDS THE FOUR CORNERS REGION WHERE OUR SYSTEM OF INTEREST...RIDING SOUTHERN STREAM ENERGY...IS TAKING SHAPE. EXPECT SHORTWAVE TROUGHING TO EJECT EAST OUT OF THE FOUR CORNERS EARLY MONDAY...WITH STRONG CYCLOGENESIS ENSUING NEAR THE SOUTHERN ROCKIES/HIGH PLAINS. THE SFC LOW WILL THEN TRACK EAST INTO THE SOUTHERN PLAINS MONDAY EVENING BEFORE ARCING NORTHEAST MONDAY NIGHT. TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE IS MEDIUM. SHORTWAVE ENERGY WILL CARVE OUT A CLOSED MID-LEVEL CIRCULATION OVER THE CENTRAL PLAINS ON TUESDAY AS AN ATTENDANT BELT OF STRONG MID TO HIGH LEVEL CYCLONIC FLOW ADVANCES FROM THE SOUTHERN PLAINS ON TUESDAY INTO THE OHIO VALLEY ON WEDNESDAY. DURING THIS TIME THE RAPIDLY DEEPENING SFC LOW TRACKS FROM THE MID MISSISSIPPI VALLEY INTO THE UPPER GREAT LAKES REGION. CONSENSUS OF 28.12Z DETERMINISTIC FORECAST MODEL GUIDANCE FAVORS A TRACK WHICH BRINGS THE SFC LOW EITHER ACROSS...OR JUST SOUTHEAST OF OUR SERVICE AREA TUESDAY EVENING. THESE SCENARIOS...SHOULD THINGS EVOLVE AS THE MODELS ARE CURRENTLY ADVERTISING...COULD BRING BOTH MIXED PRECIPITATION AND ACCUMULATING SNOW TO PORTIONS OF SOUTHERN WISCONSIN...WITH THE BEST ODDS FOR HEAVIER ACCUMULATIONS IN THE NORTHWESTERN PART OF OUR SERVICE AREA. REGARDLESS OF PRECIPITATION TYPE AND AMOUNTS...IT WILL BE QUITE WINDY DUE TO THE VERY TIGHT PRESSURE GRADIENT ACROSS THE REGION. AT THIS POINT...FEEL IT/S PRUDENT TO MENTION THAT THIS SYSTEM IS STILL OVER FIVE DAYS OUT...AND EVEN A SMALL DIFFERENCE IN LOW PLACEMENT HAS LARGE IMPLICATIONS REGARDING PRECIPITATION TYPE...AMOUNTS...AND THE RESULTING IMPACTS HERE IN SOUTHERN WISCONSIN. STAY TUNED AS WE FINE TUNE THIS FORECAST IN THE COMING DAYS. ANY LINGERING PRECIPITATION SHOULD END EARLY THURSDAY MORNING WITH COLDER TEMPERATURES ARRIVING. AVIATION/00Z TAFS/...500 MILLIBAR VORT LOBE AND SFC COLD FRONT HAVE SHIFTED AWAY AND HAS LEFT BEHIND A WIDESPREAD MVFR DECK WITHIN THE CAA REGIME. EXPECTING SOME CLEARING TO TAKE PLACE AS THE NIGHT WEARS WITH SURFACE RIDGE AXIS DRAWING CLOSER TO HELP DIMINISH THE WINDS AS WELL. ALL IN ALL LOOKS QUIET TONIGHT INTO FRIDAY AS MID LEVEL RIDGING STARTS TO TAKE HOLD AND SFC RIDGE AXIS SLIDES ACROSS LATER TONIGHT INTO EARLY FRIDAY. DEVELOPING WAA AND APPCH SHORTWAVE WILL START TO BRING LIGHT MIXY PRECIP BACK INTO THE FORECAST FRIDAY MARINE...THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 06Z FRI. NW WINDS...COLD ADVECTION AND STEEP LOW LEVEL LAPSE RATES WILL MAINTAIN GUSTY WINDS THROUGH THE EVENING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646. && UPDATE...HENTZ TONIGHT/FRIDAY AND AVIATION/MARINE...COLLAR FRIDAY NIGHT THROUGH THURSDAY...SPM
Hazardous weather outlook, Jan 28, 11:56 PM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1156 PM CST THU JAN 28 2016 WIZ046-047-051-052-056>060-062>072-300600- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1156 PM CST THU JAN 28 2016 .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A LARGE STORM SYSTEM IS FORECAST TO MOVE OUT OF THE CENTRAL PLAINS EARLY NEXT WEEK AND HEAD INTO THE GREAT LAKES ON TUESDAY AND WEDNESDAY. IT IS TOO EARLY FOR SPECIFICS...BUT IF THE SCENARIO HOLDS TOGETHER THIS STORM COULD HAVE A MODERATE TO HIGH IMPACT ON THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-300600- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1156 PM CST THU JAN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL BE JUST BELOW SMALL CRAFT CRITERIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FROM FRIDAY AFTERNOON INTO SATURDAY AS ANOTHER STRONG LOW MOVES ACROSS SOUTHERN CANADA. A STRONG LOW PRESSURE AREA WILL THEN AFFECT LAKE MICHIGAN NEXT TUESDAY AND WEDNESDAY. BRISK AND GUSTY WINDS WILL LIKELY PROMPT A SMALL CRAFT ADVISORY OR PERHAPS A GALE WARNING. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.